Alert archive / Oklahoma / Special Weather Statements in 2015
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Jul 2, 2015, 6:21 PM CDT for Noble County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2015, 6:21 PM CDT (23:21 UTC)
- Expired
- Jul 2, 2015, 6:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Norman, OK
County Noble County, OK
The radar
The Vance AFB radar (KVNX), 76 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 297 J/kg
- Mixed-layer CIN
- -276 J/kg
- Mixed-layer LCL
- 1240 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 198 m²/s²
- 0-3 km storm-relative helicity
- 308 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
572 WWUS84 KOUN 022321 SPSOUN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 621 PM CDT THU JUL 2 2015 OKZ013-022345- NOBLE OK- 621 PM CDT THU JUL 2 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL NOBLE COUNTY UNTIL 645 PM CDT... AT 618 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST OF BILLINGS...MOVING SOUTHEAST AT 15 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... HAIL UP TO THE SIZE OF NICKELS... MINOR FLOODING IN AREAS OF POOR DRAINAGE... FREQUENT CLOUD TO GROUND LIGHTNING... LAT...LON 3645 9746 3652 9737 3641 9717 3628 9741 TIME...MOT...LOC 2318Z 328DEG 12KT 3644 9740 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Jul 2, 3:16 PM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Jul 2, 3:16 PM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 316 PM CDT THU JUL 2 2015 .DISCUSSION... ALREADY STARTING TO SEE A FEW CELLS DEVELOP ALONG THE COLD FRONT DRAPED ACROSS NORTHERN OKLAHOMA. THIS DEVELOPMENT WILL CONTINUE INTO THE NIGHT AS THE FRONT MAKES ITS WAY SOUTHWARD. WITH AMPLE CAPE...DCAPE...AND SHEAR...SEVERE STORMS WILL BE POSSIBLE THROUGH THIS EVENING WITH DAMAGING WINDS BEING THE PRIMARY THREAT. CHANCES FOR SHOWERS AND STORMS WILL CONTINUE AND SHIFT SOUTHWARD WITH THE FRONT FRIDAY INTO SATURDAY MORNING. AGAIN...INSTABILITY AND SHEAR WILL BE IN PLACE FRIDAY AFTERNOON FOR A FEW STRONG TO SEVERE STORMS. SLIGHT CHANCE POPS WILL SHIFT NORTH AGAIN ON SUNDAY AS THE FRONT BEGINS TO LIFT. MODELS ARE SHOWING A SECOND FRONT SWINGING DOWN LATE SUNDAY NIGHT INTO MONDAY MORNING. THERE IS STILL A LITTLE BIT OF UNCERTAINTY IN THE TIMING OF THIS FRONT...BUT THE MOISTURE WILL BE IN PLACE TO SET UP FOR CONVECTION. MODELS STALL THIS FRONT ACROSS OKLAHOMA...KEEPING POPS ACROSS THE REGION THROUGH WEDNESDAY. AFTER THIS...MODELS TRY TO BUILD THE UPPER RIDGE BACK IN. TEMPERATURES WILL BE KEPT SEASONABLY COOL THROUGH MID WEEK NEXT WEEK WITH THE PASSAGE OF THESE COLD FRONTS...UNTIL THE RIDGE STARTS TO BUILD IN AGAIN LATE NEXT WEEK. MAD && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 72 89 70 89 / 50 40 50 30 HOBART OK 71 92 70 91 / 40 30 40 30 WICHITA FALLS TX 75 92 72 92 / 30 40 40 40 GAGE OK 67 89 66 90 / 30 30 30 30 PONCA CITY OK 70 89 68 89 / 60 30 30 20 DURANT OK 73 87 70 88 / 40 70 60 50 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 04/14
Hazardous weather outlook, Jul 2, 5:16 PM CDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 516 PM CDT THU JUL 2 2015 OKZ004>048-050>052-TXZ083>090-031415- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 516 PM CDT THU JUL 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... .THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS PARTS OF WESTERN... NORTHERN... AND CENTRAL OKLAHOMA. A MARGINAL RISK FOR SEVERE STORMS EXISTS THIS AFTERNOON AND EVENING ACROSS SOUTHERN OKLAHOMA AND FAR NORTHERN TEXAS. LOCATION... THE SLIGHT RISK AREA IS NORTH OF AN ALTUS TO LAWTON TO ADA LINE AND INCLUDES OKLAHOMA CITY... STILLWATER... PONCA CITY... ENID... WEATHERFORD... AND WOODWARD. THE MARGINAL RISK AREA IS SOUTH OF THE SLIGHT RISK AREA AND ALONG THE RED RIVER VALLEY. TIMING... THROUGH MIDNIGHT... IMPACTS... DAMAGING WIND GUSTS UP TO 70 MPH... HAIL UP TO THE SIZE OF GOLF BALLS... LOCALLY HEAVY RAINFALL WHICH MAY CAUSE FLASH FLOODING... DISCUSSION... SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG A WEAK FRONTAL BOUNDARY ACROSS NORTHERN OKLAHOMA THROUGH THIS EVENING. AS STORMS DEVELOP... THEY WILL GENERALLY MOVE SLOWLY SOUTH SOUTHEAST ACROSS THE NORTHERN OKLAHOMA THROUGH THE EVENING. WITH DECENT INSTABILITY AND MODEST SHEAR OVER MUCH OF NORTHERN AND CENTRAL OKLAHOMA... STORMS WILL ORGANIZE INTO CLUSTERS OR LINES WITH POTENTIAL BOWING SEGMENTS... LEADING TO THE DEVELOPMENT OF POCKETS OF DAMAGING WIND GUSTS UP TO 70 MPH. STORMS WILL ALSO BE CAPABLE OF FREQUENT CLOUD TO GROUND LIGHTNING... LOCALLY HEAVY RAINFALL... AND HAIL TO THE SIZE OF GOLF BALLS. HOWEVER... DAMAGING WINDS ARE THE PRIMARY CONCERN. STORMS WILL WEAKEN AFTER SUNSET THROUGH MIDNIGHT AS THEY MOVE INTO SOUTHERN OKLAHOMA TOWARD THE RED RIVER VALLEY... ALTHOUGH A COMPLEX MAY DEVELOP OVER EASTERN OKLAHOMA AND CONTINUE TO MOVE INTO THE ARKANSAS OZARKS. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE RISK AREAS SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... .THUNDERSTORMS... THUNDERSTORM CHANCES WILL CONTINUE FRIDAY THROUGH WEDNESDAY ACROSS PORTIONS OF THE AREA WITH THE HIGHEST STORM CHANCES EXPECTED FRIDAY AND FRIDAY NIGHT. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. HOWEVER...A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE...PRIMARILY FRIDAY AFTERNOON AND EVENING. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WIND GUSTS...AND LOCALLY HEAVY RAINFALL MAY RESULT IN FLOODING. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. JTK
In the hours before
Special weather statement, Jul 2, 5:30 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
530 PM CDT THU JUL 2 2015
OKZ010-022300-
WOODWARD OK-
530 PM CDT THU JUL 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WOODWARD COUNTY
UNTIL 600 PM CDT...
AT 527 PM CDT...STRONG THUNDERSTORMS WERE LOCATED QUINLAN...6 MILES
NORTH OF MOORELAND AND 3 MILES SOUTH OF WOODWARD...MOVING SOUTH AT 5
MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LAT...LON 3625 9896 3635 9923 3622 9944 3639 9943
3659 9918 3644 9897
TIME...MOT...LOC 2227Z 10DEG 6KT 3643 9906 3653 9920 3638 9938Local storm report, Jul 2, 5:47 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
547 PM CDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG RIPLEY 36.02N 96.90W
07/02/2015 PAYNE OK EMERGENCY MNGR
2-4 IN. TREE LIMBS DOWN ON HWY 108.
&&
EMSpecial weather statement, Jul 2, 5:57 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
557 PM CDT THU JUL 2 2015
OKZ019-025-022330-
OKLAHOMA OK-LOGAN OK-
557 PM CDT THU JUL 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OKLAHOMA AND SOUTH
CENTRAL LOGAN COUNTIES UNTIL 630 PM CDT...
AT 555 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
NEAR EDMOND TO NEAR JONES...MOVING NORTHEAST AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
LAT...LON 3570 9714 3561 9714 3553 9731 3572 9752
3585 9733
TIME...MOT...LOC 2255Z 239DEG 16KT 3570 9745 3561 9732Special weather statement, Jul 2, 6:09 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 609 PM CDT THU JUL 2 2015 OKZ009-022345- ELLIS OK- 609 PM CDT THU JUL 2 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ELLIS COUNTY UNTIL 645 PM CDT... AT 606 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST OF MAY...MOVING SOUTHEAST AT 5 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... HAIL UP TO THE SIZE OF NICKELS... MINOR FLOODING IN AREAS OF POOR DRAINAGE... FREQUENT CLOUD TO GROUND LIGHTNING... LAT...LON 3653 9995 3659 9987 3650 9963 3637 9981 TIME...MOT...LOC 2306Z 314DEG 5KT 3650 9984
Special weather statement, Jul 2, 6:11 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 611 PM CDT THU JUL 2 2015 OKZ011-022345- MAJOR OK- 611 PM CDT THU JUL 2 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MAJOR COUNTY UNTIL 645 PM CDT... AT 608 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FAIRVIEW... MOVING SOUTHEAST AT 5 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... HAIL UP TO THE SIZE OF NICKELS... MINOR FLOODING IN AREAS OF POOR DRAINAGE... FREQUENT CLOUD TO GROUND LIGHTNING... LAT...LON 3627 9833 3616 9846 3617 9850 3627 9863 TIME...MOT...LOC 2308Z 314DEG 5KT 3626 9850
Special weather statement, Jul 2, 6:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 621 PM CDT THU JUL 2 2015 OKZ013-022345- NOBLE OK- 621 PM CDT THU JUL 2 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL NOBLE COUNTY UNTIL 645 PM CDT... AT 618 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST OF BILLINGS...MOVING SOUTHEAST AT 15 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... HAIL UP TO THE SIZE OF NICKELS... MINOR FLOODING IN AREAS OF POOR DRAINAGE... FREQUENT CLOUD TO GROUND LIGHTNING... LAT...LON 3645 9746 3652 9737 3641 9717 3628 9741 TIME...MOT...LOC 2318Z 328DEG 12KT 3644 9740
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:15 PM CDT | Special Weather Statement | OUN | Alfalfa, Grant | 45 min |
| Jul 1, 8:07 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 38 min |
| Jul 1, 8:40 PM CDT | Special Weather Statement | OUN | Kay | 35 min |
| Jul 1, 8:45 PM CDT | Special Weather Statement | OUN | Grant | 30 min |
| Jul 2, 3:33 PM CDT | Special Weather Statement | OUN | Garfield, Noble | 27 min |
| Jul 2, 3:59 PM CDT | Special Weather Statement | OUN | Noble | 31 min |
| Jul 2, 4:06 PM CDT | Special Weather Statement | OUN | Caddo | 24 min |
| Jul 2, 4:31 PM CDT | Special Weather Statement | OUN | Payne | 29 min |
| Jul 2, 4:42 PM CDT | Severe Thunderstorm Warning | OUN | Payne | 33 min |
| Jul 2, 4:56 PM CDT | Special Weather Statement | OUN | Harper | 34 min |
| Jul 2, 5:11 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Payne | 33 min |
| Jul 2, 5:13 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 36 min |
| Jul 2, 5:24 PM CDT | Severe Thunderstorm Warning | OUN | Major | 51 min |
| Jul 2, 5:30 PM CDT | Special Weather Statement | OUN | Woodward | 30 min |
| Jul 2, 5:57 PM CDT | Special Weather Statement | OUN | Oklahoma | 33 min |
| Jul 2, 6:09 PM CDT | Special Weather Statement | OUN | Ellis | 36 min |
| Jul 2, 6:11 PM CDT | Special Weather Statement | OUN | Major | 34 min |
| Jul 2, 6:36 PM CDT | Areal Flood Advisory | OUN | Lincoln, Oklahoma | 3 hr |
| Jul 2, 6:39 PM CDT | Special Weather Statement | OUN | Lincoln | 21 min |
| Jul 2, 6:56 PM CDT | Special Weather Statement | OUN | Major | 34 min |
Nearby
Special Weather Statements in Oklahoma, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.